Alert archive / Oklahoma / Flash Flood Warnings in 1994

Flash Flood Warning 3, NWS Norman, OK

April 26, 1994Bryan County, Oklahoma

NWS Norman, OK issued this flash flood warning at Apr 26, 1994, 8:30 PM CDT for Bryan County, Oklahoma. It was in force for 4 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 26, 1994, 8:30 PM CDT (01:30 UTC)
Expired
Apr 27, 1994, 12:00 AM CDT
In force
4 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bryan County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
602 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 270133
FFWOKC
OKC013-270500-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
830 PM CDT TUE APR 26 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL MIDNIGHT CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     BRYAN

INCLUDING THE FOLLOWING LOCATIONS
     ACHILLE...ALBANY...BENNINGTON...BLUE...BOKCHITO...BROWN...
     CALERA...COBB...COLBERT...DURANT...HENDRIX...KEMP...KIERSEY
     ...MEAD...PLATTER...ROBERTA...SILO...UTICA...WADE AND YUBA

STRONG AND SEVERE THUNDERSTORMS HAVE BEEN MOVING ACROSS THE SOUTHERN
HALF OF BRYAN COUNTY THROUGH THE EVENING HOURS. RADAR RAINFALL ESIMATES
INDICATE THAT UP TO 5 INCHES OF RAIN MAY HAVE FALLEN TO THE SOUTH OF
HIGHWAY 70. MORE THUNDERSTORMS IN LOVE AND MARSHALL COUNTIES MAY MOVE
INTO BRYAN COUNTY LATER THIS EVENING AND ADD EVEN MORE RAINFALL TO THESE
AREAS. THE POTENTIAL FOR FLOODING WILL ALSO SPREAD NORTH OF HIGHWAY 70
LATER THIS EVENING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
 IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH WATER IS ON
ROADS.  MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH.

LAT...LON 3380  9584 3370  9654 3410  9653 3414  9592

CHURCHILL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 4:14 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Apr 26, 4:14 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
400 PM CDT TUE APR 26 1994

AT 18Z WV IMAGERY INDCD SMALL IMPULSE MOVG OVR ELP ASSOC WITH RRQUAD OF
JET. VERT MOTION AHEAD OF THIS SYS HELPED PRODUCE TORNADIC TRW IN N TX
AND SRN OK ZNS ALG DRYLINE. NGM TRACKS THIS SYS BEST THRU 12Z WED.

MODELS GENERALLY AGREE ON BRINGING STGR UA SYS OVR FA WED AFTN AND NITE
ALG WITH CDFNT. EXPECT SFC LOW TO FORM IN SRN TX PNHNDL AND ALLOW CDFNT
TO WORK INTO NRN ZNS TONITE AFTER MIDNITE MUCH LIKE ETA FCST. SFC WIND
WILL BACK AHD OF THE LOW AND BRING MSTR BACK INTO WRN PTNS OF OK AND N
TX. SHWRS AND TRW PSBL TONITE W/SMALL UA SYS BUT MORE LIKELY ON WED ALG
CDFNT. CONSIDERING TEMPS IN UPPER 30S AND LOWER 40S IN CNTRL PLNS THIS
AFTN...WL BE GOING ON THE COOL SIDE OF MOS FOR THOSE AREAS BHND FRONT.
IT WILL BE WARM AHD OF THE FRONT HOWEVER.

IN EXTNDD PD...LOOKS COOL AND DAMP ON FRI THEN ANOTHER CHC FOR RW ON
SUN.

FCSTID=#22/BT

HBR   56  78  55  65 / 20  40  20  0
OKC   56  75  55  65 / 20  40  60  0
SPS   60  83  58  73 / 20  40  20  0
GAG   48  63  48  61 / 20  30  30  0
PNC   50  68  51  61 / 20  30  30  0
DUA   65  85  60  80 / 80  50  60  0

.OKC...NONE.
.jTX...NONE.

In the hours before

Local storm report, Apr 26, 6:21 PM CDT, 2 hours 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
620 PM CDT TUE APR 26 1994

TIME                 COUNTY            LOCATION/EVENT

1220 PM             JEFFERSON          GOLFBALL SIZE HAIL 9S OF RINGLING

1230 PM             ARCHER             QUARTER SIZE HAIL 10 ESE OF
                                       MEGARGEL

1250 PM             CARTER             QUARTER SIZE HAIL IN LONE GROVE

1255 PM             CARTER             2-INCH DIAMETER HAIL IN LONE
                                       GROVE
146 PM               E. ARCHER         BASEBALL SIZE HAIL IN WINDTHORST

230 PM               COAL              NICKEL SIZE HAIL IN CONNERVILLE

330 PM               COAL              DIME SIZE HAIL IN ONLEY

400 PM               LOVE              GOLFBALL SIZE HAIL IN
                                       THACKERVILLE

510 PM               MARSHALL          QUARTER SIZE HAIL IN WILLIS

534 PM               BRYAN             NICKEL SIZE HAIL 2W OF CARTWRIGHT

555 PM               BRYAN             DIME SIZE HAIL 2.5S OF COLBERT

603 PM               BRYAN             NICKEL SIZE HAIL 3W OF ACHILLE
                                       SARDIS LAKE

&
MT
Local storm report, Apr 26, 6:41 PM CDT, 1 hour 49 minutes before
LOCAL STORM REPORT...DELAYED REPORTS
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
640 PM CDT TUE APR 26 1994

TIME /DATE          COUNTY            LOCATION/EVENT

700 PM/25TH        PUSHMATAHA         PORCH BLOWN DOWN, DAMAGE TO
                                      SATELLITE, AND ROOF DAMAGE TO A
                                      HOUSES IN TUSKAHOMA

1040AM/26TH        KIOWA              DIME SIZE HAIL 10NE OF COOPERTON

1100AM/26TH        COjMANCHE           DIME SIZE HAIL 9NW OF CACHE

1210PM/26TH        WASHITA            DIME SIZE HAIL NEAR COLONY

MT
Local storm report, Apr 26, 6:44 PM CDT, 1 hour 46 minutes before
LOCAL STORM REPORT...DELAYED REPORTS...CORRECTED FOR KIOWA COUNTY
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
640 PM CDT TUE APR 26 1994

TIME /DATE          COUNTY            LOCATION/EVENT

700 PM/25TH        PUSHMATAHA         PORCH BLOWN DOWN, DAMAGE TO
                                      SATELLITE, AND ROOF DAMAGE TO A
                                      HOUSES IN TUSKAHOMA

1040AM/25TH        KIOWA              DIME SIZE HAIL 10NE OF CzOOPERTON

1100AM/26TH        COMANCHE           DIME SIZE HAIL 9NW OF CACHE

1210PM/26TH        WASHITA            DIME SIZE HAIL NEAR COLONY

MT
Local storm report, Apr 26, 7:03 PM CDT, 1 hour 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
700 PM CDT TUE APR 26 1994

TIME               COUNTY            LOCATION/EVENT

620 PM             BRYAN              CONFIRMED TORNADO THROUGH
                                      WADE...1-2 MILES LONG...WITH A
                                      TRAILER HOUSE DAMAGED.
                                      ALSO...POSSIBLE TORNADO DAMAGE
                                      IN ACHILLE AND UTICA...AND
                                      BASEBALL SIZE HAIL IN KEMP.

MT
Local storm report, Apr 26, 8:00 PM CDT, 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
800 PM CDT TUE APR 26 1994
CORRECTED FOR TIME OF OCCURRENCE
TIME               COUNTY            LOCATION/EVENT

635 PM             BRYAN              CONFIRMED TORNADO THROUGH
                                      WADE...1-2 MILES LONG...WITH A
                                      TRAILER HOUSE DAMAGED. TREES DOWN
                                      POWER LINES DOWN...HOUSE DAMAGEtD.
                                      ALSO...POSSIBLE TORNADO DAMAGE
                                      IN ACHILLE AND UTICA...AND
                                      BASEBALL SIZE HAIL IN KEMP.

CW
Special weather statement, Apr 26, 8:03 PM CDT, 27 minutes before
OKZ026>032-039-040-042-270200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
800 PM CDT TUE APR 26 1994

TORNADO WATCH NUMBER 127 THAT WAS IN EFFECT UNTIL 10 PM HAS BEEN
CANCELLED FOR THE FOLLOWING COUNTIES IN OKLAHOMA...

    LINCOLN...GRADY...MCLAIN...CLEVELAND...POTTAWATOMIE...SEMINOLE
    HUGHES...STEPHENS...GARVIN...AND PONTOTOC.

SEVERE THUNDERSTORMS AND TORNADOES ARE NO LONGER EXPECTED IN THESE
COUNTIES THIS EVENING.  TORNADO WATCH NUMBER 127 CONTINUES IN EFFECT
UNTIL 10 PM FOR THE FOLLOWING COUNTIES...

     JEFFERSON...CARTER...MURRAY...JOHNSTON...COAL...ATOKA...AND
     PUSHMATAHA.

TORNADO WATCH NUMBER 130 VALID UNTIL 1 AM CONTINUES IN EFFECT FOR THE
FzOLLOWING COUNTIES...

     LOVE...MARSHALL...BRYAN...AND CHOCTAW.

BSC

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:21 PM CDTSevere Thunderstorm WarningOUNChoctaw54 min
Apr 26, 7:24 PM CDTSevere Thunderstorm WarningOUNLove51 min
Apr 26, 8:12 PM CDTSevere Thunderstorm WarningOUNBryan63 min
Apr 26, 8:14 PM CDTSevere Thunderstorm WarningOUNLove46 min
Apr 26, 8:31 PM CDTSevere Thunderstorm WarningOUNMarshall44 min
Apr 26, 8:54 PM CDTSevere Thunderstorm WarningOUNLove66 min
Apr 26, 9:14 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Choctaw46 min
Apr 26, 9:15 PM CDTSevere Thunderstorm WarningOUNMarshall45 min
Apr 26, 10:02 PM CDTSevere Thunderstorm WarningOUNMarshall43 min
Apr 26, 10:09 PM CDTSevere Thunderstorm WarningOUNBryan36 min
Apr 26, 10:25 PM CDTSevere Thunderstorm WarningOUNAtoka50 min
Apr 26, 10:30 PM CDTSevere Thunderstorm WarningOUNJefferson45 min
Apr 26, 10:45 PM CDTSevere Thunderstorm WarningOUNBryan, Johnston, Marshall60 min
Apr 26, 10:52 PM CDTSevere Thunderstorm WarningOUNPushmataha68 min
Apr 26, 10:58 PM CDTTornado WarningOUNAtoka32 min
Apr 26, 11:11 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens64 min
Apr 26, 11:22 PM CDTSevere Thunderstorm WarningOUNAtoka38 min
Apr 26, 11:42 PM CDTSevere Thunderstorm WarningOUNCotton48 min
Apr 26, 11:53 PM CDTSevere Thunderstorm WarningOUNPushmataha52 min
Apr 26, 11:57 PM CDTSevere Thunderstorm WarningOUNAtoka63 min
Apr 27, 12:12 AM CDTSevere Thunderstorm WarningOUNStephens63 min
Apr 27, 7:45 AM CDTSevere Thunderstorm WarningOUNJackson45 min
Apr 27, 8:08 AM CDTSevere Thunderstorm WarningOUNTillman52 min
Apr 27, 8:20 AM CDTSevere Thunderstorm WarningOUNComanche, Kiowa40 min
Apr 27, 8:42 AM CDTSevere Thunderstorm WarningOUNCaddo48 min
Apr 27, 8:55 AM CDTSevere Thunderstorm WarningOUNKiowa35 min
Apr 27, 8:55 AM CDTSevere Thunderstorm WarningOUNComanche50 min
Apr 27, 9:54 AM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon51 min
Apr 27, 10:07 AM CDTSevere Thunderstorm WarningOUNKiowa, Washita53 min
Apr 27, 10:29 AM CDTSevere Thunderstorm WarningOUNCanadian31 min
Apr 27, 10:45 AM CDTSevere Thunderstorm WarningOUNRoger Mills45 min
Apr 27, 10:55 AM CDTSevere Thunderstorm WarningOUNKingfisher50 min
Apr 27, 11:17 AM CDTSevere Thunderstorm WarningOUNCuster43 min
Apr 27, 11:19 AM CDTSevere Thunderstorm WarningOUNGarfield, Logan41 min
Apr 27, 11:29 AM CDTSevere Thunderstorm WarningOUNNoble61 min
Apr 27, 11:32 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston, Marshall58 min
Apr 27, 11:41 AM CDTSevere Thunderstorm WarningOUNDewey49 min
Apr 27, 12:10 PM CDTTornado WarningOUNAtoka50 min
Apr 27, 12:24 PM CDTSevere Thunderstorm WarningOUNBlaine, Major51 min
Apr 27, 12:31 PM CDTSevere Thunderstorm WarningOUNKay, Noble44 min
Apr 27, 12:47 PM CDTSevere Thunderstorm WarningOUNAlfalfa43 min
Apr 27, 12:48 PM CDTSevere Thunderstorm WarningOUNAtoka57 min
Apr 27, 1:17 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant43 min
Apr 27, 1:54 PM CDTSevere Thunderstorm WarningOUNGrant51 min
Apr 27, 4:14 PM CDTSevere Thunderstorm WarningOUNBlaine46 min
Apr 27, 4:53 PM CDTSevere Thunderstorm WarningOUNTillman52 min
Apr 27, 4:56 PM CDTSevere Thunderstorm WarningOUNMajor49 min
Apr 27, 5:07 PM CDTSevere Thunderstorm WarningOUNGrant, Kay53 min
Apr 27, 5:21 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa39 min
Apr 27, 5:37 PM CDTSevere Thunderstorm WarningOUNCanadian38 min
Apr 27, 5:47 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer43 min
Apr 27, 5:51 PM CDTSevere Thunderstorm WarningOUNKingfisher39 min
Apr 27, 6:00 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa45 min
Apr 27, 6:26 PM CDTSevere Thunderstorm WarningOUNKingfisher49 min
Apr 27, 6:30 PM CDTSevere Thunderstorm WarningOUNBlaine45 min
Apr 27, 6:44 PM CDTSevere Thunderstorm WarningOUNCaddo46 min

Nearby

Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.